Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 27, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Sep 5, 2020, 6:59 PM EDT for Hancock County, Washington County, Maine. It took effect at Sep 6, 2020, 8:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2020, 6:59 PM EDT (22:59 UTC)
- In effect from
- Sep 6, 2020, 8:00 AM EDT
- Expired
- Sep 6, 2020, 7:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310 WHUS41 KCAR 052259 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 659 PM EDT Sat Sep 5 2020 MEZ029-030-060700- /O.CAN.KCAR.BH.S.0026.000000T0000Z-200905T2300Z/ /O.NEW.KCAR.BH.S.0027.200906T1200Z-200906T2300Z/ Coastal Hancock-Coastal Washington- 659 PM EDT Sat Sep 5 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ CB
3 follow-up statements
093 WHUS41 KCAR 060118 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 918 PM EDT Sat Sep 5 2020 MEZ029-030-060930- /O.CON.KCAR.BH.S.0027.200906T1200Z-200906T2300Z/ Coastal Hancock-Coastal Washington- 918 PM EDT Sat Sep 5 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ CB
973 WHUS41 KCAR 060727 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 327 AM EDT Sun Sep 6 2020 MEZ029-030-062030- /O.CON.KCAR.BH.S.0027.200906T1200Z-200906T2300Z/ Coastal Hancock-Coastal Washington- 327 AM EDT Sun Sep 6 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
287 WHUS41 KCAR 062020 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 420 PM EDT Sun Sep 6 2020 MEZ029-030-062300- /O.CON.KCAR.BH.S.0027.000000T0000Z-200906T2300Z/ Coastal Hancock-Coastal Washington- 420 PM EDT Sun Sep 6 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...The warm air temperatures in the lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 6:12 PM EDT, 47 minutes earlier.
Area forecast discussion, Sep 5, 6:12 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
612 PM EDT Sat Sep 5 2020
.SYNOPSIS...
High pressure will build across the region through the weekend then
exit over the Maritimes on Labor Day. A cold front will push into
the area Monday night and stall across the region on Tuesday. High
pressure will build over the area Wednesday then slide east of the
region on Thursday.
&&
.NEAR TERM /THROUGH SUNDAY/...
6:12 pm update: Radar and a look out the window indicates some
showers falling across northeast Aroostook County. These showers
will move out into New Brunswick during the next hour. There
are more showers with isolated thunderstorms moving across the
Saint Lawrence River Valley of Quebec. They will likely weaken
some with the loss of heating, but it is looking more likely a
few of these showers will work across northern Aroostook
County, from around 9 pm to midnight. Have made some adjustments
to the PoPs based on a combination of the latest radar and near
term model trends.
Previous discussion:
A series of disturbances move through the broad upper trof that is
across the NERN US will affect the region this term. The first
disturbance was making its way across the CWA this afternoon
sparking some showers across the northern 3rd of the CWA. Radar
coverage was showing isolated activity w/this feature and this
continue to be the case up through about 00z and then the
activity will die off. A blend of the GFS and NAM was used for
placement for the showers. Sounding data showed FZLs being
around 6500 ft w/low LCLs. This coupled w/the cold air aloft and
some sfc heating could allow for the more organized showers to
dump some brief pea size hail. Given the inverted noted on the
sounding data, some gusts to 25-30 mph are also possible in
healthier showers. Decided not to mention the hail to this
forecast package due to isolated coverage and activity should
die out rather quickly w/the loss of heating. Clearing this
evening and winds dropping off should allow for temps to drop
off quickly after sunset. More clouds are expected to move into
northern areas later tonight as another upper disturbance apchs
the region from Canada. Some vorticity advection is there to
provide the necessary forcing w/showers moving into wrn areas by
early Sunday morning. The GFS and NAM pick this out well.
Interestingly enough, the NAM shows some showers apchg the
coastal areas by early Sunday morning w/some llvl convergence.
The caveat is the the upper forcing is weak. If any showers make
it further e, they will be isolated at best. Not as cool
overnight w/temps in the 40s to lower 50s.
For Sunday, anticipating some showers to push into parts of central
and eastern Aroostook County by mid to late morning. Not
expecting anything significant. Setup however is similar to
today w/low FZLs and the inverted V in the llvls. There also
appears to be a bit more moisture in the 850-700mb layer. SB/ML
CAPE around 200 joules and lapse rates around 6.0 c/km to
provide some updrafts. Therefore, potential is there for the
more organized cells to dump a brief period of small hail w/an
ocnl higher wind gust to 30 mph. As has happened today, decided
not to mention any hail due to the isolated coverage. Shower
activity will be winding down in the afternoon as the
disturbance and best forcing move into NB. Temps will similar
to today w/upper 60s to lower 70s.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
High pressure cresting over the area Sunday evening then sliding
east later Sunday night will bring a mostly clear, cool and tranquil
night Sunday night. Some patchy valley fog is possible, mostly
across the north. The high will slide east of the region on Monday
as low pressure over eastern Ontario pulls a cold front toward the
area. The gradient between the approaching front and departing high
pressure will rapidly tighten resulting in a quickly increasing
south wind midday Monday which will continue into Monday evening.
Northern areas will be the most breezy. The front may bring some
showers to western and far northern areas late Monday night into
Tuesday morning. Otherwise, the front will weaken and dissipate as
it pushes into the area Tuesday into a rebuilding upper ridge. This
will give way to a partly cloudy day Tuesday with light winds.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
High pressure will be over the area Tuesday night into Wednesday as
upper level ridging continues to rebound across the northeast. This
will bring dry weather with light winds. High pressure will slide
east of the area Thursday as another front begins to approach from
the west. This will bring an increasing south southwesterly breeze
and an increase in humidity. The front will press into the area
Thursday night. Unlike the front at the beginning of the week, this
front may have some moisture to work with. A large and old upper low
crossing the nation's mid section through the week will be drawing
subtropical moisture north and up through the Midwest and
Appalachians. Some of this moisture will begin to run east along the
front bringing a good chance of some showers Thursday night into
Friday. Showers may persist into Friday night and possibly Saturday
depending where the front stalls and how much moisture runs up along
the front.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: VFR for all terminals right into Sunday.
SHORT TERM:
Sunday night: VFR except for any local valley fog late. Light SE
wind.
Monday: VFR. Increasing S wind.
Monday night: VFR, dropping to MVFR north late. S wind.
Tuesday: MVFR becoming VFR north. VFR Downeast. Light S wind
becoming N.
Tuesday night: VFR. Light NE wind.
Wednesday: VFR. Light SE wind.
Wednesday night: VFR. Light S wind.
Thursday: VFR. S wind.
&&
.MARINE...
NEAR TERM: SW wind 10-15 kts will be dropping down to 5-10 kts
this evening and hold at those speeds into Sun. Seas will
average 2-3 ft.
SHORT TERM:
Winds and seas are expected to remain below SCA this weekend and
through the coming week. An increasingly southerly fetch late
this week into next weekend west of a subtropical high may build
seas up to around 5 ft over the offshore waters next weekend.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 7 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...CB/Hewitt
Short Term...Bloomer
Long Term...Bloomer
Aviation...CB/Hewitt/Bloomer
Marine...CB/Hewitt/BloomerHazardous weather outlook, Sep 5, 3:10 AM EDT, 15 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 310 AM EDT Sat Sep 5 2020 MEZ001>006-010-011-015>017-031-032-060715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 310 AM EDT Sat Sep 5 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-060715- Coastal Hancock-Coastal Washington- 310 AM EDT Sat Sep 5 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-060715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 310 AM EDT Sat Sep 5 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:32 PM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 21 hr |
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.